# SDR 2007FA0000206

- Difficulty date: February 23, 2007
- Submitted: March 8, 2007
- Operation: General aviation
- Aircraft: N575ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496151
- Aircraft time: 3,448 hours
- Engine: Lyc O360*
- System (JASC): 5751 · Ailerons
- Part: Aileron
- Part number: 86562025
- Condition: Misrepaired
- Location: Wing
- Part time: 3,448 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: W, F
- Precautionary procedure: O

## Discrepancy

DURING POWER OFF (CLEAN CONFIGURATION) STALLS, THE AC WOULD SUDDENLY BREAK LEFT AND IF NOT IMMEDIATELY STOPPED COULD LEAD TO A SPIN.  AFTER RERIGGING ALL FLIGHT CONTROLS, CHECKING THE AIRCRAFT ALIGNMENT WITH A LASER AND SEVERAL TEST FLIGHTS BOTH BY COMPANY PILOTS AND MFG TEST PILOT, IT WAS DETERMINED THAT WE HAD (FAT) AILERONS ON OUR FLEET.  THIS MAKE OF AIRCRAFT HAS A HISTORY OF AILERON SKIN CRACKING.  (FOR US, IT HAS JUST BEEN THE RT AILERON THAT HAS HAD THE CRACKING PROBLEM).  ONCE THE CRACK IS PAST A CERTAIN POINT , YOU EITHER HAVE TO REPLACE THE AFFECTED SKIN OR REPLACE THE AILERON.  DURING SKIN REPLACEMENT, IF THE PREFORMED FACTORY SKIN IS SPREAD APART EVEN A LITTLE, THE TRAILING EDGE TAKES ON A (FAT) CON
